I have a suspicion, after reading many of your notes on injectable steroids, that I seem to have developed a type of “tendonitis” in my upper arms due to multiple elbow steroid injections. I have had 4 in my left elbow (worst arm) and 2 in my right, about 5yrs ago. I have been having this tendon problem for about one year now, and not one doctor can figure out what’s wrong. One actually said “it seems like tendonitis”, but no cause or cure was suggested. The steroid injections is the only common denominator here. The right arm is affected as well, but not nearly to the degree of the left (and I’m right handed, so maybe the strong arm is less affected, plus I only had 2 injections there). Is there hope for acute tendonitis in my bicep/tricep area?
Cortisone injections are extremely safe, but they do still have potential problems. If you are concerned about having a cortisone shot, talk with your doctor. While cortisone is a powerful treatment for many orthopedic conditions, there are usually other options that can also be tried. Many doctors will offer an injection as they are quick, easy, and most often effective. However, your doctor should also be able to offer other treatments for inflammation that may also be effective for those that cannot have, or don't want, a cortisone injection.